MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAK DISPOSABLES STRAIGHT KIT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. FIBERTAK DISPOSABLES STRAIGHT KIT; ORTHOPEDIC MANUAL SURG INSTR
Model Number FIBERTAK DISPOSABLES STRAIGHT KIT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 5/18/2023, it was reported by a sales representative via phone that an ar-3638ds fibertak disposables straight kit had an issue.During a labral repair procedure on (b)(6)2023, when the drill was inserted through the guide, they were cycling it and came back out, and the drill gun came off the actual drill, it was loose.It torqued the drill and broke the top of the flute inside the patient's glenoid.The anchor was never inserted.The drill bit could not be removed, and the surgeon deemed it safe to leave it inside the glenoid.X-rays were taken and will be provided via email.The doctor used a pushlock with an unknown part and lot number to complete the procedure successfully with no patient harm.Additional information has been requested.On 5/24/2023, the sales representative stated via phone that the broken drill had been discarded.On 5/24/2023, the sales representative also sent a picture of an x-ray via email and stated that the lot number of the ar-3638ds fibertak disposables straight kit had not been recorded.The procedure was completed using an ar-2923bc suture anchor, biocomposite pushlock, with lot number 15044351.
 
Additional Manufacturer Narrative
Complaint confirmed.The photo provided confirms that the tip of the drill broke off in the patient.The most likely cause of this can be attributed to prying/leveraging the device during use.

Brand Name
FIBERTAK DISPOSABLES STRAIGHT KIT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key17097581
Report Number1220246-2023-06875
Device Sequence Number16621237
Product Code LXH
UDI-Device Identifier00888867287440
UDI-Public00888867287440
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBERTAK DISPOSABLES STRAIGHT KIT
Device Catalogue NumberAR-3638DS
Device Lot Number15044351
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown